Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Twitching and numbness of limbs. History of epileptic disorder. Is it due to the Simple Partial Seizure?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 1998
Answered : 415 Questions
Question
I had a XXXXXXX vu experience yesterday as a result of my epileptic disorder. Its the first I've had for around 2 years. The experience was followed by prolonged twitching and numbness of limbs and in fact is still being experienced I'm on a combination of pregablin and lamictel which has been fairly effective up until yesterday.

My concern is as to why I'm experiencing this prolonged twitching and numbness. Is it serious or is in fact isolated from the simple partial seizure.

Thanks
Posted Wed, 2 May 2012 in Epilepsy
 
 
Answered by Dr. Susanta Padhy 3 hours later
Hi

Thanks for the query

Yes, Lamotrigine and pregabalin are effective antiepileptics and seem to have been effective in your case .

The twitching and numbness that you are experiencing can be the "sensory phenomena" associated with simple partial seizure (SPS) getting converted to complex partial seizure (CPS).

Dejavu experience is usually associated with CPS

The experience that you are labeling as dejavu, are you sure ?, if not can you describe it ?

Sometimes multiple seizure types can coexist, can follow one after other, can transform one form to other in due course, this does not mean that the antiepileptics that you are taking are not effective for controlling your seizure.

Or else, for some reason, if you have discontinued the drug for some period or you have resumed smoking or increased smoking, or taking some particular drugs (that interact with lamotrigine or pregabalin) can decrease the drug level in the body producing the symptoms back.

If you are exposed to seizure precipitants like sleep deprivation, stress etc, the symptoms can be back

If no above-described factors are identified, usually, doctors increase the dose of the antiepileptic drugs, if tolerated.

But, because treating seizure disorder needs very careful detailed history taking, detailed neurological examination and if needed, EEG and neuroimaging, electrolyte assessment like calcium and magnesium; and is a serious business; and is a chronic treatment, it would be unfair to come to a conclusion on my part from such a small description.

I must recommend you to see your treating neurologist and discuss all the possibilities and take a decision, but do not panic.

Hope I have answered your query. I will be available for further clarifications.

Wish you a speedy recovery and good health.

Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor